Alert archive / Georgia / Freeze Warnings in 2022
Freeze Warning 2, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 13, 2022, 2:40 PM EDT for 88 counties in Georgia. It took effect at Mar 14, 2022, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2022, 2:40 PM EDT (18:40 UTC)
- In effect from
- Mar 14, 2022, 12:00 AM EDT
- Expired
- Mar 14, 2022, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
All 88 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3341 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WWUS72 KFFC 131840 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 240 PM EDT Sun Mar 13 2022 GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140400- /O.NEW.KFFC.FZ.W.0002.220314T0400Z-220314T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 240 PM EDT Sun Mar 13 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... * WHAT...Low temperatures from the mid 20s to lower 30s. * WHERE...Much of north and central Georgia. * WHEN...Midnight tonight through 10AM Monday. * IMPACTS...Due to early budding and growth, frost and freeze conditions could severely damage or kill crops and tender vegetation. * ADDITIONAL DETAILS...Several counties in far northeast Georgia were excluded from this Warning because our local Frost/Freeze program (for the higher elevations of northeast Georgia) does not begin until mid April. Also, the low temperatures expected for tonight across those areas is closer to normal for this time of year (compared to last night). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
432 WWUS72 KFFC 140115 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 915 PM EDT Sun Mar 13 2022 GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141400- /O.CON.KFFC.FZ.W.0002.220314T0400Z-220314T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 915 PM EDT Sun Mar 13 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * WHAT...Low temperatures from the mid 20s to lower 30s. * WHERE...Much of north and central Georgia. * WHEN...Midnight tonight through 10AM Monday. * IMPACTS...Due to early budding and growth, frost and freeze conditions could severely damage or kill crops and tender vegetation. * ADDITIONAL DETAILS...Several counties in far northeast Georgia were excluded from this Warning because our local Frost/Freeze program (for the higher elevations of northeast Georgia) does not begin until mid April. Also, the low temperatures expected for tonight across those areas is closer to normal for this time of year (compared to last night). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
323 WWUS72 KFFC 140737 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 337 AM EDT Mon Mar 14 2022 GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141400- /O.CON.KFFC.FZ.W.0002.000000T0000Z-220314T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 337 AM EDT Mon Mar 14 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 28. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast and west central Georgia. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Several counties in far northeast Georgia were excluded from this Warning because our local Frost/Freeze program (for the higher elevations of northeast Georgia) does not begin until mid April. Also, the low temperatures expected for tonight across those areas is closer to normal for this time of year (compared to Sunday morning). PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
456 WWUS72 KFFC 141406 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1006 AM EDT Mon Mar 14 2022 GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141515- /O.EXP.KFFC.FZ.W.0002.000000T0000Z-220314T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1006 AM EDT Mon Mar 14 2022 ...FREEZE WARNING HAS EXPIRED... Temperatures will continue to rise above freezing. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 13, 1:31 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 13, 1:31 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 131 PM EDT Sun Mar 13 2022 ...Updated for 18Z Aviation Discussion... .UPDATE... For 18z TAFs/Aviation. Overall forecast in good shape. && .PREV DISCUSSION... /Issued 727 AM EDT Sun Mar 13 2022/ Dry and chilly through Monday with rain returning Tuesday. SHORT TERM /Today through Monday/... Flow aloft will be nearly zonal today and shift to the southwest by tomorrow. The surface will remain under the influence of high pressure with mostly clear skies and dry conditions. After a freezing start this morning across the area with a Freeze Warning through 11am [see ATLNPWFFC], temperatures will rebound into the 50s this afternoon. Expect dew point temperatures to remain in the single digits and teens throughout the day. Overnight lows will again drop into the 30s, with much of the area flirting with freezing temperatures. Will hold off on a Freeze Warning for now and let the day shift re-evaluate. Atwell LONG TERM /Monday Night through Saturday/... Active weather pattern returns in the long term, with first system approaching the area right off that bat. Moisture begins to return to the state ahead of digging shortwave as it swings through the Great Plains on Monday. Extended models agree with breaking off deepening low from the main jet, and slowly moving it across the South Tuesday and Wednesday. Likely and Categorical PoPs remain in the grids for this time period, then taper off from west to east early Thursday morning. Best thunder chances appear to be Wednesday, and mainly over middle Georgia. There remains some dissonance with extended period ensemble solutions with how quickly this low exits the region, with some delaying clearing conditions until later Thursday (also plenty of solutions with low center riding farther south along the northern Gulf). GEFS members are still more enthusiastic in clearing the low quickly, with period of recovery before next system barrels toward the state Friday. The potency of the Friday system will depend heavily on how the midweek event evolves and the downtime (recovery) between. With such uncertainty still in the mix, have opted for NBM PoPs late week and into the weekend. Total QPF for Tuesday through Thursday is generally 0.50 to 1.00 inches generally along and north of the I-20 corridor, and between 1.00 to 1.25 south. At this time QPF for Friday into Saturday is under 0.50 inches CWA-wide, but these amounts are subject to quite a bit of change as models come to better agreement. Temperatures will return to more Spring-like conditions through the long term with a warm up from highs in the 60s early in the week to the 70s and near 80 by Friday. Lows will generally be in the 40s and 50s, largely aided by increased cloud cover mid week. LGB/31 && .AVIATION... 18Z Update... Surface high pressure centered across the Southeast region will gradually slide east through this evening, allowing a light SW flow to become SE between 12-18z Monday. Flow is very weak so impacts minimal. Aside from a few high clouds rolling through, skies should be mainly clear through tomorrow afternoon. VFR conditions will prevail. //ATL Confidence...18Z Update... High all elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 53 31 64 42 / 0 0 0 5 Atlanta 52 34 63 45 / 0 0 0 10 Blairsville 50 28 60 37 / 0 0 0 5 Cartersville 52 30 64 42 / 0 0 0 10 Columbus 56 33 68 47 / 0 0 0 30 Gainesville 51 33 62 42 / 0 0 0 5 Macon 56 30 68 45 / 0 0 0 10 Rome 53 29 65 42 / 0 0 0 10 Peachtree City 54 30 64 44 / 0 0 0 10 Vidalia 55 34 68 49 / 0 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....31 AVIATION...DJN.83
Hazardous weather outlook, Mar 13, 10:53 AM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1053 AM EDT Sun Mar 13 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1053 AM EDT Sun Mar 13 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Near-freezing temperatures are expected again Monday morning and a Freeze Warning may be necessary for portions of north and central Georgia. Additionally, with slightly higher moisture and light winds, patchy frost is also a concern where temperatures are 36 or below. Another round of showers and isolated thunderstorms are expected Tuesday and Wednesday. At this time, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Freeze Warnings in Georgia, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.